Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 73, NWS Corpus Christi, TX

June 29, 2004La Salle County, McMullen County, Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 29, 2004, 4:33 PM CDT for La Salle County, McMullen County, Webb County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2004, 4:33 PM CDT (21:33 UTC)
Expired
Jun 29, 2004, 6:30 PM CDT
In force
117 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

Counties La Salle County, TX, McMullen County, TX, Webb County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2004-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3741 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2004-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3741 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 292134
FFWCRP
TXC283-311-479-292330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
433 PM CDT TUE JUN 29 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LA SALLE COUNTY IN TEXAS
  MCMULLEN COUNTY IN TEXAS
  NORTHERN WEBB COUNTY IN TEXAS

* UNTIL 630 PM CDT

* AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
NUMEROUS SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ALONG AND 
NORTH OF COLUMBIA BRIDGE TO LOMA ALTA LINE. THE ENTIRE AREA WAS 
MOVING NORTHEAST AT 10 MPH. RADAR ESTIMATES 1 TO 3 INCHES OF RAIN 
HAS FALLEN OVER PORTIONS OF THESE AREAS IN THE PAST 3 HOURS. AN 
ADDITIONAL 1 TO 3 INCHES OF RAIN WITH LOCALIZED AMOUNTS AROUND 5 
INCHES WILL BE POSSIBLE FOR THE NEXT TWO HOURS.   

* SOME LOCATIONS AFFECTED INCLUDE...
  ARTESIA WELLS...
  CALLIHAM...
  COTULLA...
  CROSS...
  ENCINAL...
  FOWLERTON...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 2775 9975 2777 9925 2808 9882 2808 9835
          2863 9836 2863 9939 2826 10025

$$

BB
1 follow-up statement
000 
WGUS74 KCRP 292311
FFSCRP
TXC283-311-479-292345-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
609 PM CDT TUE JUN 29 2004

...THE FLASH FLOOD WARNING FOR LA SALLE...MCMULLEN AND NORTHERN WEBB 
COUNTIES WILL BE ALLOWED TO EXPIRE AT 630 PM...

AT 605 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
RAINFALL HAS DIMINISHED IN INTENSITY OVER THE WARNED AREA...AND THE 
FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT 
THE THREAT OF SERIOUS FLOODING IS ENDING. THUS...THE FLASH FLOOD 
WARNING WILL BE ALLOWED TO EXPIRE AT 630 PM.

LAW ENFORCEMENT OFFICIALS REPORT NO MAJOR PROBLEMS OVER THE AREA AS 
OF 550 PM.

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 2801 9973 2820 9961 2820 9940 2863 9938
          2864 9835 2806 9835 2806 9882 2774 9881
          2778 9959

$$

GW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:10 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 29, 2:10 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
210 PM CDT TUE JUN 29 2004

.SHORT-TERM (TONIGHT THROUGH WEDNESDAY)...SCT TSRAS CONT TO STREAM
N ACROSS THE CWA...MAINLY FOCUSED OVER THE N CENTRAL REGION ATTM.
ALTHOUGH FLOODING HAS NOT BEEN A PROBLEM...YET...AM ANTICIPATING
CONTINUED TSRA THROUGH WED. MAINLY W CWA OVERNIGHT AND E CWA
BEGINNING EARLY IN THE MORNING AND SHIFTING W AND N THROUGH THE
AFTERNOON. BASICALLY A REPEAT OF TODAY. THIS IS DUE TO AN UPPER
LEVEL TROF AXIS DRAPED ACROSS TX WITH EMBEDDED S/WVS STREAMING
ACROSS THE REGION IN THE SW FLOW ALOFT. ALSO...A RIDGE S OF THE
REGION IS PROVIDING A BROAD AREA OF UPPER LEVEL DIFFLUENCE. THIS
COMBINED WITH AMPLE MOISTURE WILL CONTINUE TO PRODUCE SCT TO NUM
TSRAS INTO WED. WITH TSRAS REPEATEDLY STREAMING N ACROSS THE CWA
THROUGH WED OVER ALREADY SATURATED GROUND...FEEL IT WILL BEGIN TO
PRODUCE A MORE WIDESPREAD FLOODING PROBLEM. THUS WILL GO WITH A
FLOOD WATCH FOR TONIGHT/WED FOR ALL OF THE CWA.

WILL LOWER WED HIGHS DUE TO CLOUD COVER/RAIN. PREVAILING WINDS WILL
CONTINUE TO BE WEAK TO MODERATE ONSHORE...OUTSIDE OF ANY TSRA
ACTIVITY.

&&

.LONG-TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...ALL OF THE MODELS
INDICATE THAT THIS SOGGY WX PATTERN WL BE COMING TO AN END EARLY IN
THE FCST PD.  THE MID/UPR RDG AXIS IS FINALLY EXPECTED TO BUILD WWD
EARLY IN THE PD.  BY THE WEEKEND AND EARLY NEXT WEEK...SOUTH TX WL
BE DOMINATED BY THIS RDG AXIS.  PERSISTENT SUBSIDENCE FROM WEST TO
NORTHWEST FLOW ALOFT AND S/SW BOUNDARY LYR FLOW WL PROMOTE CONTINUED
DRYING OF THE ATMOSPHERIC COLUMN.  PWS WL LOWER TO 1.5 INCHES OR
LESS BY FRI AND CONTINUE THAT WAY FOR MOST OF THE REMAINDER OF THE
PD.  WL HOLD ONTO SLIGHT CHC/CHC POPS FOR WED NIGHT AS THE REMNANT
SHEAR AXIS AND WEAKENING UPR JET STREAK AFFECTS THE RGN.  THESE
FEATURES REALLY BREAK DOWN ON THU BUT WITH LINGERING MOISTURE AND WK
TO NO CAP...ISOLATED TO SCATTERED CONVECTION WL STILL BE POSSIBLE ON
THU.  AS DRY AIR ADVECTION AND THE CAP INCREASES ON FRI...EVEN
LESSER POPS ARE EXPECTED PRIMARILY ACROSS THE NORTHEAST AREAS AND
CENTRAL COUNTIES DUE TO SEABREEZE ENHANCEMENT.  WL INDICATE A SLOW
WARMING TREND THROUGH THE WEEKEND AND THEN NUDGE DOWN TEMPS SLIGHTLY
AS THICKNESSES LOWER JUST A BIT.  WINDS/SEAS ARE EXPECTED TO
INCREASE SLIGHTLY BY THE WEEKEND AND EARLY NEXT WEEK AS THE THERMAL
GRADIENT INCREASES.  THE SRN BAYS AND ADJACENT NEARSHORE WATERS WL
BE PUSHING MARGINAL SCEC LVLS DURING THIS TIMEFRAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI   76 87 75 92 74 / 40 50 20 20 05
VICTORIA         74 85 75 92 74 / 40 60 40 30 05
LAREDO           76 92 77 100 77 / 60 50 30 10 05
ALICE            74 88 74 95 74 / 40 50 20 10 05
ROCKPORT         78 85 77 89 76 / 40 50 20 20 05
COTULLA          73 90 73 97 73 / 60 60 40 10 05

&&

.CRP WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR SOUTH TEXAS.

&&

81...SHORT-TERM
80...LONG-TERM
Hazardous weather outlook, Jun 29, 3:01 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
301 PM CDT TUE JUN 29 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-301100-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
301 PM CDT TUE JUN 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TONIGHT

A MOIST AND UNSTABLE AIRMASS OVER SOUTH TEXAS WILL SUPPORT SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS...MAINLY NORTHWEST RIO GRANDE
PLAINS TONIGHT THEN INCREASING ACTIVITY NEAR THE COAST TOWARD EARLY
WEDNESDAY MORNING AND SPREADING WEST AND NORTH THROUGH THE DAY. NO
SEVERE WEATHER IS ANTICIPATED BUT LOCALLY HEAVY RAINFALL IS POSSIBLE
DUE TO THE HIGH MOISTURE CONTENT OF THE ATMOSPHERE. A FLOOD WATCH HAS
BEEN ISSUED AS STORMS ARE EXPECTED TO TRAIN OVER THE SAME AREAS
REPEATEDLY...OVER ALREADY SATURATED GROUND...RESULTING IN A POTENTIAL
FOR FLOODING. RAINFALL TOTALS MAY REACH 2 TO 3 INCHES IN ISOLATED
AREAS...MAINLY OVER THE INLAND LOCATIONS OF SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE
WEDNESDAY PRODUCING LOCALLY HEAVY RAINFALL. NO OTHER HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

81

In the hours before

Special weather statement, Jun 29, 11:21 AM CDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1121 AM CDT TUE JUN 29 2004

TXZ230>232-240-241-244-291715-
BEE-DUVAL-JIM WELLS-LIVE OAK-MCMULLEN-SAN PATRICIO-
1121 AM CDT TUE JUN 29 2004

AT 1121 AM CDT...THE PUBLIC REPORTED A FUNNEL CLOUD JUST EAST OF
FREER IN DUVAL COUNTY.

THE ATMOSPHERE WILL REMAIN FAVORABLE FOR THE DEVELOPMENT OF FUNNEL
CLOUDS ACROSS BEE...DUVAL...JIM WELLS...LIVE OAK...MCMULLEN AND SAN
PATRICIO COUNTIES...THROUGH THE EARLY AFTERNOON HOURS.

YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT THE
FUNNEL CLOUD REACHES THE GROUND.

TE

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.